MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number GWC-12325LG-FLP
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 07/24/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that during procedure to treat heavily calcified left anterior descending (lad) lesion, a diamondback 360 coronary precision orbital atherectomy device (oad) was used to perform first treatment on low speed back and forth a few times.The physician let the heart reperfuse for few seconds and then second treatment was performed on high speed and when the physician reached the lesion, the crown jumped forward.The oad was turned off and removed.A contrast was used and perforation was noted.The viperwire coronary guidewire was pulled back and the distal tip could not move as the guidewire was sheared off.The viperwire guidewire was exchanged for another wire and a balloon was inflated to stop bleeding.Pericardiocentesis was performed.Compressions were performed and after the patient was coded for 45 minutes, the patient expired.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The diamondback 360 coronary precision orbital atherectomy device referenced in b5 is filed under separate medwatch report number.
 
Event or Problem Description
It was reported that during procedure to treat heavily calcified left anterior descending (lad) lesion, a diamondback coronary orbital atherectomy device (oad) was used to perform first treatment on low speed back and forth a few times.The physician let the heart reperfuse for few seconds and then second treatment was performed on high speed and when the physician reached the lesion, the crown jumped forward.The oad was turned off and removed.A contrast was used and perforation was noted.The viperwire coronary guidewire was pulled back and the distal tip could not move as the guidewire was sheared off.The viperwire guidewire was exchanged for another wire and a balloon was inflated to stop bleeding.Pericardiocentesis was performed.Compressions were performed and after the patient was coded for 45 minutes, the patient expired.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Per medical review, based on the information reported, the oad contributed to adverse events, due to mechanical interaction with the calcific lesion.The physician was able to make low speed passes, successfully treating the lesion.Issues became apparent after the high-speed attempt.The device ¿jumping¿ is a behavior anticipated in severely calcified lesions.The sequence of adverse events reflects the combined interactions between device, wire, and vessel during a high-risk interventional procedure.The information for use (ifu) specifies caution during treatment of severely calcific lesions which is known to increase the occurrence of dissection or perforation.Clinical studies support the device¿s efficacy in treating severely calcified lesions, but awareness of vascular challenges is crucial for optimal outcomes.Based on the information provided, the investigation determined that the reported material separation, perforation of vessels, unexpected medical intervention, and patient death appear to be related to operational context.In this case, it is possible that the material separation, perforation of vessels, unexpected medical intervention, and patient death are a result of patient disease state and/or use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The diamondback 360 coronary precision orbital atherectomy device referenced in b5 is filed under separate medwatch report number.Updated fields: b5, g3, g6, h2, h6 (type of investigation, investigation findings, investigation conclusions), h11.

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key22816117
Report Number3004742232-2025-00239
Device Sequence Number14894429
Product Code MCX
UDI-Device Identifier10852528005183
UDI-Public(01)10852528005183(17)260630(10)8689726
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberGWC-12325LG-FLP
Device Catalogue Number72010-01
Device Lot Number8689726
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer09/15/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown